How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Internist/homeopath
Category: Dermatology
Satisfied Customers: 64051
Experience:  Internal medicine doctor/homeopathy medical and homeopathic approaches to skin disorders.
24257177
Type Your Dermatology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

To Derms with experience helping people with Dark Skin Fitz

Customer Question

To Derms with experience helping people with Dark Skin Fitz 5 & 6... If you have a skin burn from laser treatments, what steps can you take (or products to use) in order to help heal the skin faster and minimize the extreme hyperpigmentation (which looks
like a scar). It has been about 5 weeks since the initial burn.
Submitted: 1 year ago.
Category: Dermatology
Expert:  DrThomasMd replied 1 year ago.

Hello

What type of doctor did this procedure, for what purpose, and what type of laser?

And how do you know you are getting hyperpigmentation?

Customer: replied 1 year ago.
An esthetician performed IPL hair removal on a skin type 4 in the bikini area, a week after performing an initial test patch. There were two affected areas. One significant burn area, after healing from the burn (burning, redness, swelling, itching, peeling), is now darkened. The second area never had any redness, but darkening of the skin and burning sensation for a couple days. This area is darker than the surrounding skin, similar to skin that had been previous cut and then after initial healing, was hyperpigmented for a couple years.
Expert:  DrThomasMd replied 1 year ago.

OK

This is not a good situation.

You need to see a derm doctor, an MD, right awayl

Topical steroid of prescription strength would be the initial treatment.

That should be done right away.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.